Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 5, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at May 16, 2015, 4:13 AM CDT for 16 counties in Texas. It took effect at May 16, 2015, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2015, 4:13 AM CDT (09:13 UTC)
- In effect from
- May 16, 2015, 12:00 PM CDT
- Expired
- May 16, 2015, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS74 KLUB 160913 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 413 AM CDT SAT MAY 16 2015 TXZ021>024-027>030-033>036-039>042-162100- /O.NEW.KLUB.WI.Y.0005.150516T1700Z-150517T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...O'DONNELL...GRAHAM...POST 413 AM CDT SAT MAY 16 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE VEHICLES COULD BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
669 WWUS74 KLUB 170046 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 746 PM CDT SAT MAY 16 2015 TXZ021>024-027>030-033>036-039>042-170200- /O.EXT.KLUB.WI.Y.0005.000000T0000Z-150517T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...O'DONNELL...GRAHAM...POST 746 PM CDT SAT MAY 16 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE VEHICLES COULD BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
170 WWUS74 KLUB 170153 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 853 PM CDT SAT MAY 16 2015 TXZ021>024-027>030-033>036-039>042-170300- /O.EXP.KLUB.WI.Y.0005.000000T0000Z-150517T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...O'DONNELL...GRAHAM...POST 853 PM CDT SAT MAY 16 2015 ...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... WIND SPEEDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA. HOWEVER...BREEZY CONDITIONS ARE EXPECTED TO REMAIN INTO EARLY SUNDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at May 16, 2:30 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 16, 2:30 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 230 AM CDT SAT MAY 16 2015 .SHORT TERM... AS ANTICIPATED...SCATTERED SHOWERS AND THUNDERSTORM HAVE FILTERED IN FROM ERN NM AND SWRN TX...NE TO ACROSS PORTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS EARLY THIS MORNING. THIS IS COURTESY OF INCREASED UL SUPPORT PROVIDED BY AN UA LOW SPINNING ACROSS THE SRN AND CNTRL ROCKIES...THOUGH IT IS THE BASE OF THE UA LOW AND ITS ASSOCIATED VORT LOBE THAT IS PROVIDING THE REGION WITH PRECIP. THE PRECIP ACTIVITY STARTED OUT AS A LINE OF STORMS ACROSS THE NWRN SOUTH PLAINS EARLIER THIS MORNING...BUT HAS SINCE BECOME A RAGGED/BROKEN LINE OF STORMS ACROSS THE ROLLING PLAINS...WITH SCATTERED CONVECTION MORE SO ACROSS PORTIONS OF THE SOUTH PLAINS. SOME OF THE STORMS BECOME PULSEY AT TIMES AND PERHAPS MAY ENCOMPASS SUB-SEVERE HAIL. SEVERAL TEXAS TECH MESONET SITES REPORTED INTERMITTENT STRONG WIND GUSTS OF 40-55 MPH. FURTHERMORE...RAINFALL AMOUNTS THUS FAR HAVE RANGED FROM A FEW HUNDREDTHS OF AN INCH UP TO A LITTLE OVER HALF OF AN INCH. MODEL GUIDANCE HINT AT AN ADEQUATE LLJ OF 30-50 KTS PERSISTING UNTIL 12Z WHILE S-SE SFC WINDS /AND THUS DEWPOINTS IN THE 60S/ ENSUE. IT IS THEREFORE NOT SURPRISING TO SEE HIGH-RES SOLUTIONS INDICATING THAT THE PRECIP ACTIVITY WILL CONTINUE TO TRANSLATE NE TO ACROSS THE SRN TX PANHANDLE AND ROLLING PLAINS THROUGH 12Z BEFORE FINALLY EXITING THE REGION AND/OR DISSIPATING. ONCE THIS ACTIVITY HAS ENDED...PERHAPS PATCHY LIGHT FOG AND/OR LOW CLOUDS CAN NOT BE RULED OUT BY AOA DAYBREAK...SMILIER TO WHAT OCCURRED YESTERDAY. EARLY THIS AFTN AS THE BASE OF THE UA LOW NEARS THE WRN SOUTH PLAINS...SFC LEE TROUGHING WILL DEEPEN WHILE DRAGGING ITS SRN PERIPHERY EAST TO ACROSS THE ROLLING PLAINS BY LATE AFTN...WHICH WILL BE THE LOCATION OF THE DRYLINE. SOUNDING PROFILES INDICATING ABL MIXING TO AOA 650 MB WILL MIX DOWN WIND SPEEDS ON THE ORDER OF 35-45 KTS...WHICH IS IN ASSOCIATION WITH A STRONG JET STREAK EMBEDDED WITHIN THE BASE OF THE SAID UA LOW. THESE SPEEDS ARE PRETTY STOUT. IT IS NO WONDER THAT MOS GUIDANCE EXHIBITS SFC WIND SPEEDS ON THE ORDER OF 27-31 KTS FOR AREAS ON THE CAPROCK...WHICH CERTAINLY FALLS UNDER THE REALM OF WIND ADVISORY SPEEDS. WILL THEREFORE ISSUE A WIND ADVISORY THAT WILL GO INTO EFFECT FROM EARLY AFTN THROUGH SUNSET FOR AREAS ON THE CAPROCK. GIVEN THE RECENT RAINFALL FROM TODAY AND RECENT DAYS...FINE SOIL PARTICLES WILL HAVE BEEN MIXED UP TO THE TOP OF THE SOIL...AND AS SUCH WILL NOT REQUIRE A LOT TO BECOME LOFTED IN THE AIR. WITH WIND ADVISORY SPEEDS...BLOWING DUST WILL DEFINITELY BE AN ISSUE...AND RESTRICT VISIBILITIES ESPECIALLY NEAR OPEN FIELDS...SO MOTORISTS ARE URGED TO USE CAUTION. IF WINDY CONDITIONS AND BLOWING DUST WERE NOT ENOUGH...THE OTHER WEATHER CONCERN IS THE POTENTIAL FOR STORMS TO INITIATE ALONG THE DRYLINE ACROSS THE ROLLING PLAINS BY THE AFTN /CIN IS NEGLIGIBLE BY THEN/. MUCAPE OF 2-3 KJ/KG COUPLED WITH STEERING WIND PROFILES...INCREASING WIND SPEEDS ALOFT AND 20-30 KTS OF 0-6 KM BULK SHEAR CERTAINLY RAISES EYEBROWS FOR STORMS TO BECOME STRONG AND SEVERE...WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. TO ONLY COMPLICATE MATTERS...MODEL SOLUTIONS DO NOT COMPLETELY AGREE THAT THE DRYLINE WILL REMAIN ACROSS THE ROLLING PLAINS...WHERE IN FACT SEVERAL SOLUTIONS HINT AT THE DRYLINE BEING PUSHED EAST OF THE ROLLING PLAINS BY LATE AFTN. THIS IS CERTAINLY A POSSIBILITY ESPECIALLY DUE TO THE IMPENDING STRONG JET STREAK WITHIN THE BASE OF THE UA LOW...THAT WILL TREK TO ACROSS THE SOUTH PLAINS BY LATE AFTN. NONETHELESS...THERE COULD BE A SMALL WINDOW FOR ADEQUATE CONVERGENCE ALONG THE DRYLINE AND HENCE CI TO OCCUR SOMETIME DURING THE AFTN. WILL THEREFORE HOLD ON TO LOW CHANCE POPS ACROSS THE ROLLING PLAINS. TEMPS WILL ONCE AGAIN WARM INTO THE 70S AND 80S WITH OVERNIGHT LOWS IN THE 40S AND 50S. FOG AND LOW CLOUDS WILL NOT BE AN ISSUE OVERNIGHT...DUE TO THE DRYLINE REMAINING WEST OF THE CWA AND AS A RESULT...A DOWNSLOPE WIND COMPONENT WILL PREVAIL. .LONG TERM... NO SIG CHANGES MADE THIS MORNING AS MODELS REMAIN CONSISTENT WITH THE OVERALL PATTERN...ONE OF A SPLIT FLOW OVER THE CONUS WITH AN ACTIVE SRN STREAM CONTINUING TO DEVELOP A SERIES OF CLOSED LOWS OVER THE WEST. AS THESE LOWS EJECT ONTO THE PLAINS RAIN CHANCES INCREASE ACROSS THE FCST AREA...NOTABLY MONDAY NIGHT THRU WEDNESDAY AND THURSDAY NIGHT THRU SATURDAY. A WEAK COLD FRONT SAGGING INTO THE SRN HIGH PLAINS THURSDAY MAY SERVE AS THE FOCUS FOR SOME CONVECTION...BUT WITH SHORT WAVE RIDGING ALOFT THIS DAY SHOULD BE THE RELATIVE QUIET ONE OF THE WEEK. TEMPERATURES NEAR NORMAL LOOK FINE FOR MOST OF THE WEEK WITH TUESDAY AND THURSDAY POTENTIALLY NOTABLY COOLER...THE FORMER DUE TO PRECIP AND WIDESPREAD CLOUD COVER AND THE LATTER DUE TO THE AFOREMENTIONED FRONT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 76 47 77 50 / 0 10 0 0 TULIA 77 50 78 52 / 20 10 0 0 PLAINVIEW 77 50 78 52 / 20 10 0 0 LEVELLAND 80 51 80 52 / 10 10 0 0 LUBBOCK 82 51 81 54 / 10 10 0 0 DENVER CITY 78 50 80 54 / 10 0 0 0 BROWNFIELD 80 52 81 54 / 10 10 0 0 CHILDRESS 85 55 83 57 / 50 10 0 10 SPUR 84 54 82 56 / 30 10 0 10 ASPERMONT 84 57 86 61 / 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR TXZ021>024-027>030-033>036-039>042. && 29/07
Hazardous weather outlook, May 15, 10:58 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1058 PM CDT FRI MAY 15 2015 TXZ021>044-170400- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1058 PM CDT FRI MAY 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT THROUGH SUNRISE SATURDAY NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE SOUTH PLAINS AREA THROUGH SUNRISE SATURDAY MORNING. FAVORABLE WINDS ALOFT WILL RESULT IN SEVERE THUNDERSTORMS WITH THE MAIN THREATS BEING HAIL TO 1.5 INCHES IN DIAMETER AND DAMAGING WINDS. IN ADDITION...HEAVY RAIN MAY LEAD TO SOME FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ROLLING PLAINS SATURDAY AFTERNOON. THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY COULD BECOME SEVERE AND BRING A RISK OF HEAVY RAINFALL. SOUTHWEST WINDS ON THE SOUTH PLAINS AND THE EXTREME SOUTHWEST PANHANDLE SATURDAY AFTERNOON WILL LIKELY BECOME STRONG ENOUGH TO REQUIRE A WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:31 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 44 min |
| May 16, 12:23 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 22 min |
| May 16, 12:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 30 min |
| May 16, 1:13 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 17 min |
| May 16, 2:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 20 min |
| May 16, 2:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 30 min |
| May 16, 2:55 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 35 min |
| May 16, 3:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 30 min |
| May 16, 3:53 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.